Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 25, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 20, 2020, 5:17 PM CDT for 4 counties in Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2020, 5:17 PM CDT (22:17 UTC)
- Expired
- Jun 20, 2020, 5:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fond du Lac County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:17 PM CDT | TSTM WND DMG | 4 Ssw West Bend, WI | BRANCH DANGLING ON POWER LINE. TIME ESTIMATED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
308 WUUS53 KMKX 202217 SVRMKX WIC039-089-117-131-202300- /O.NEW.KMKX.SV.W.0025.200620T2217Z-200620T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Milwaukee/Sullivan WI 517 PM CDT Sat Jun 20 2020 The National Weather Service in Milwaukee/Sullivan has issued a * Severe Thunderstorm Warning for... Northwestern Ozaukee County in southeastern Wisconsin... Southeastern Fond du Lac County in east central Wisconsin... Northern Washington County in southeastern Wisconsin... Southwestern Sheboygan County in east central Wisconsin... * Until 600 PM CDT. * At 517 PM CDT, a severe thunderstorm was located over West Bend, moving northeast at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... West Bend, Jackson, Kewaskum, Campbellsport, Random Lake, Ashford, Adell, Wayne, Silver Creek, Beechwood, Fillmore, Dundee, Waucousta, Boltonville, Allenton, Batavia, Hingham, New Fane and Kohlsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4331 8820 4339 8837 4367 8839 4364 8783 TIME...MOT...LOC 2217Z 219DEG 29KT 4340 8821 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ WAGNER
2 follow-up statements
742 WWUS53 KMKX 202236 SVSMKX Severe Weather Statement National Weather Service Milwaukee/Sullivan WI 536 PM CDT Sat Jun 20 2020 WIC039-089-117-131-202300- /O.CON.KMKX.SV.W.0025.000000T0000Z-200620T2300Z/ Ozaukee WI-Fond du Lac WI-Washington WI-Sheboygan WI- 536 PM CDT Sat Jun 20 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHWESTERN OZAUKEE...SOUTHEASTERN FOND DU LAC...NORTHEASTERN WASHINGTON AND SOUTHWESTERN SHEBOYGAN COUNTIES... At 536 PM CDT, a severe thunderstorm was located near Newburg, or 7 miles east of Kewaskum, moving northeast at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... West Bend, Kewaskum, Campbellsport, Random Lake, Adell, Silver Creek, Beechwood, Fillmore, Dundee, Boltonville, Batavia, Hingham and New Fane. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4339 8812 4353 8831 4366 8825 4364 8783 TIME...MOT...LOC 2236Z 219DEG 29KT 4352 8808 HAIL...0.75IN WIND...60MPH $$ WAGNER
844
WWUS53 KMKX 202245
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
545 PM CDT Sat Jun 20 2020
WIC039-089-117-131-202254-
/O.CAN.KMKX.SV.W.0025.000000T0000Z-200620T2300Z/
Ozaukee WI-Fond du Lac WI-Washington WI-Sheboygan WI-
545 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OZAUKEE...
SOUTHEASTERN FOND DU LAC...NORTHEASTERN WASHINGTON AND SOUTHWESTERN
SHEBOYGAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4339 8812 4353 8831 4366 8825 4364 8783
TIME...MOT...LOC 2242Z 219DEG 29KT 4358 8802
$$
WAGNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:50 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 20, 2:50 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 250 PM CDT Sat Jun 20 2020 .SHORT TERM... Rest of this Afternoon and Tonight...Forecast Confidence Medium... An initial area of convection which fired ahead of a lead shortwave/MCV is pushing east of the area early this afternoon. Had one severe storm cause wind damage in the Milwaukee area; this storm was able to tap into a narrow corridor of steep low level lapse rates that formed in an area of clearing earlier today. In addition to the wind, very heavy rain was observed with the late morning/early afternoon convection. Additional showers/thunderstorms are expanding in coverage across southwestern Wisconsin early this afternoon, ahead of the main shortwave, and within an area of partial clearing. Gusty winds and heavy rain will again be the main features with this convection. Mid level lapse rates are poor, however, which should limit any hail potential. These storms will continue to expand as they push east, affecting the region into the early evening hours. For most of the area, precipitation should largely dissipate by mid evening, with nearly all of the activity overnight focused across northern Illinois and Indiana. Will need to watch for some of this possibly sneaking into far southeastern Wisconsin at times overnight. The other concern overnight will be for low clouds and fog, given the combination of rich low level moisture and light and variable winds. Fog potential should be maximized in those areas that saw rain today, as well as areas west of Madison, where dewpoints will be highest. Sunday...Forecast Confidence High... Father's Day looks to be fairly nice across the region, with temperatures in the low 80s and dry conditions. Drier mid level air should mix down during the afternoon, dropping dewpoints into the low 60s or perhaps even upper 50s. Sunday Night and Monday...Forecast Confidence Medium to Low... A rather complex convective scenario will play out Sunday night and on Monday. Widespread convection, likely severe, will develop late Sunday afternoon into Sunday night over southwestern Minnesota and western Iowa, ahead of a small scale shortwave and cold front, and within a very unstable airmass. This convection is expected to develop into an MCS, which will push east and southeast toward the area late Sunday evening into Sunday night. Right now it is not clear whether this MCS will survive this far east, and if so, whether it will be severe or not. If it does move through and remains severe, strong winds will be the main threat, and perhaps a QLCS tornado or two. In this case, it will likely push the effective frontal boundary south of the area, and we may not see much in the way of convection during the day Monday. However, if it either dissipates before or as it arrives in the area, then there may be one or more outflow boundaries in place by Monday to serve as a focus for additional storms. This scenario would bring much more widespread rain chances on Monday, including the potential for additional strong/severe storms, depending on the amount of clearing that is able to take place. .LONG TERM... Monday Night through Friday...Forecast Confidence Medium... The main cold front will push through the area Monday night, as a quasi-stationary upper low becomes established just north of Lake Superior. This will keep cool northwest flow in place across the region into Friday. Cool air aloft and a passing vort max will support a few diurnally driven showers Tuesday afternoon, though suspect that most of the area will be dry. A better shortwave on Wednesday may result in a somewhat better chance for showers during this time. Temperatures through this stretch will be a bit below average, with highs in the mid to upper 70s, and lows in the 50s and low 60s. && .AVIATION(21Z TAF Update)... Scattered showers and thunderstorms will continue to expand in coverage across the area this afternoon, continuing into this evening. Gusty winds and very heavy rain will be possible with these storms. The rain should end by mid evening for most locations, though may linger later into tonight for Kenosha, as activity percolates across northern Illinois and perhaps far southeastern Wisconsin. Will need to watch for low clouds and/or fog, given the presence of rich low level moisture and light and variable winds overnight. Assuming this indeed develops, then a period of IFR is expected for much of the area overnight into Sunday morning. && .MARINE... Southerly winds will prevail today and tomorrow, as weak low pressure lifts from southwestern Wisconsin into southern Ontario. Showers and thunderstorms are expected across the lake today and tonight, and again Sunday night and on Monday. A cold front will move across the lake Monday night, which will turn winds to a prevailing westerly direction until at least late in the week. Speeds will remain light to moderate through the next 5 days. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Sunday and Aviation/Marine...Boxell Sunday Night through Saturday...Boxell
Hazardous weather outlook, Jun 20, 1:21 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 121 PM CDT Sat Jun 20 2020 WIZ046-047-051-052-056>060-062>072-211830- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 121 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue to develop across the region this afternoon, continuing into this evening. Heavy rain, small hail, and gusty winds can be expected with the storms. A few of the strongest storms may become severe, with winds up to 60 MPH. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms chances return later Sunday night and Monday. A few strong to severe thunderstorms will be possible, mainly Monday afternoon and evening. Small chances for thunderstorms continue mainly during the daytime from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, and again on Monday. LMZ643>646-211830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 121 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will remain possible through this evening. A few strong to severe storms will be possible with gusty winds up to 50 knots with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms chances return later Sunday night and Monday. A few strong to severe thunderstorms will be possible, mainly Monday afternoon and evening. Small chances for thunderstorms continue mainly during the daytime from Tuesday through Friday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-211830- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 121 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue across mainly the southern half to two thirds of the lake today into tonight, and may linger until late tonight over the far southern portion of the lake. A few strong to severe storms are possible, with winds up to 50 knots with the strongest storms. There is a chance that dense fog may develop over portions of the Open Waters later tonight into Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms chances return later Sunday night and Monday. A few strong to severe thunderstorms will be possible, mainly Monday afternoon and evening. Small chances for thunderstorms continue mainly during the daytime from Tuesday through Friday. www.weather.gov/mkx
In the hours before
Local storm report, Jun 20, 12:51 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG FRANKLIN 42.89N 88.01W
06/20/2020 MILWAUKEE WI PUBLIC
NUMEROUS TREES DOWN.
&&
TPLocal storm report, Jun 20, 1:17 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
117 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG 2 WSW SAINT FRANCIS 42.96N 87.91W
06/20/2020 MILWAUKEE WI PUBLIC
NUMEROUS REPORTS OF TREES AND TREE LIMBS
DOWN FROM THE AREA.
&&
TPLocal storm report, Jun 20, 1:33 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
133 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 2 NW SAINT FRANCIS 42.99N 87.90W
06/20/2020 MILWAUKEE WI PUBLIC
SEVERAL LARGE TREE LIMBS KNOCKED DOWN IN THE
BAY VIEW NEIGHBORHOOD.
&&
ARBSpecial weather statement, Jun 20, 4:46 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 446 PM CDT Sat Jun 20 2020 WIZ062-067-202230- Lafayette-Iowa- ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAFAYETTE AND SOUTHERN IOWA COUNTIES... At 446 PM CDT, a strong thunderstorm was located near Mineral Point, moving east at 25 mph. Winds of 30 to 40 mph are possible with this storm. Locations impacted include... Dodgeville, Mineral Point, Belmont, Blanchardville, Barneveld, Ridgeway, Linden, Cobb, Hollandale, Governor Dodge St Park, Edmund, Blue Mound St Park, Yellowstone Lake St Park, London and Leslie. If outdoors, consider seeking shelter inside a building. LAT...LON 4271 9041 4297 9035 4309 8984 4271 8984 TIME...MOT...LOC 2146Z 251DEG 23KT 4286 9024 WAGNER
Special weather statement, Jun 20, 4:52 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
452 PM CDT Sat Jun 20 2020
WIZ051-202215-
Fond Du Lac-
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FOND DU LAC
COUNTY...
At 451 PM CDT, a strong thunderstorm was located over Rosendale, or 8
miles west of North Fond Du Lac, moving northeast at 25 mph.
Winds of 30 to 40 mph are possible with this storm.
Locations impacted include...
North Fond Du Lac, Rosendale, Southern Lake Winnebago, West Rosendale
and Pipe.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4372 8864 4379 8876 4390 8871 4389 8841
4394 8840 4394 8822
TIME...MOT...LOC 2151Z 225DEG 22KT 4379 8865
WAGNERSpecial weather statement, Jun 20, 5:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
503 PM CDT Sat Jun 20 2020
WIZ052-058>060-202245-
Dodge-Sheboygan-Washington-Ozaukee-
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OZAUKEE...
WASHINGTON...EAST CENTRAL DODGE AND SOUTH CENTRAL SHEBOYGAN
COUNTIES...
At 503 PM CDT, strong thunderstorms were clustered near Jackson,
moving northeast at 25 mph.
Winds of 30 to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
West Bend, Mequon, Hartford, Grafton, Cedarburg, Port Washington,
Jackson, Slinger, Saukville, Kewaskum, Fredonia, Random Lake,
Newburg, Richfield, Addison, Rubicon, Nenno, Waubeka, Fillmore and
Boltonville.
LAT...LON 4339 8787 4338 8786 4338 8787 4337 8788
4330 8789 4319 8826 4329 8848 4344 8844
4360 8801 4340 8786
TIME...MOT...LOC 2203Z 219DEG 14KT 4334 8811
WAGNERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:30 AM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 45 min |
| Jun 20, 12:10 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 26 min |
| Jun 20, 12:14 PM CDT | Special Marine Warning | MKX | 63 min | |
| Jun 20, 12:43 PM CDT | Special Weather Statement | MKX | Ozaukee | 47 min |
| Jun 20, 12:59 PM CDT | Special Marine Warning | MKX | 54 min | |
| Jun 20, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 44 min |
| Jun 20, 4:52 PM CDT | Special Weather Statement | MKX | Fond du Lac | 23 min |
| Jun 20, 5:03 PM CDT | Special Weather Statement | MKX | Washington | 42 min |
| Jun 20, 5:06 PM CDT | Tornado Warning | MKX | Ozaukee, Washington | 21 min |
| Jun 20, 5:25 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 50 min |
| Jun 20, 5:44 PM CDT | Special Weather Statement | MKX | Ozaukee | 31 min |
| Jun 20, 5:59 PM CDT | Special Marine Warning | MKX | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.